Ask a doctor

I Have Never Had Herpes, I Had Juvedrem Injection and Got Extreme Blistering, What is It?

first I got swollen really bad. 5 times the size also really bad brusing! Now still brused but have blistering really bad. It seaps pus, I am 48 and never had herps what could this be?

Doctor Answers (6)

Consult your physician; possible necrosis

+2

It actually appears you have some necrosis which means the tissue has compromised vascular supply and the filler injected is blocking proper blood flow to that area. You need to consult your physician and see what he or she recommends. I've seen patients with this before from other injectors and I usually put them on Viagra for a bit. Might sound a bit strange, but that medication sends blood flow to areas not getting enough, so it can resolve possible long-term damage such as this to facial tissue.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

See a doctor immediately

+1

You need to see a board certified plastic surgeon or dermatologist immediately.  I suspect that you had something called an occlusion.  This is when filler gets into a blood vessel, or up against a blood vessel, and decreases blood flow to an area.  This is a rare but known complication of fillers.  When this happens, the area immediately turns a grey purple color, which appears as a "bruise" to most.  At this point, since the area appears to have some blisters, you need to be on oral antibiiotics as well as antivirals.  Trauma to tissue can trigger a viral infection even if one does recollect it in the past.  Many people contract these as children and do not have any memory of them.  Also, warm compresses to increase blood flow to area should be applied regularly.  Good wound care is also needed.

These types of situatuations may result in scarring so it is important for you to get to well experienced doctor as soon as possible.

Santa Monica Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

Blistering after Juvederm

+1

I don't think this is Herpes. If it was, it would swell and distort the border ("vermillion border") of your lower lip, being so close to it.

You would have marked itching and even burning with such a large Herpes Simplex lesion., but with necrosis (loss of circulating blood to the tissues) you may have loss of sensation or pain.

You need to see an experienced Board Certified Dermatologic Surgeon or Plastic Surgeon to evaluate your problem.

If it is necrosis, immediate application of 10% Nitropaste (and repeated several times daily) may reduce the damage.

On the outside chance that it is Herpes Simplex, Valtrex  2 Grams twice daily for the first day and 1 Gm twice daily thereafter, till the symptoms subside, will be very helpful.

 

Chicago Dermatologist
4.5 out of 5 stars 4 reviews

Herpes with Juvederm

+1

This appears to be breakout of herpes (cold sore) and can be quite severe. It does not appear to be necrosis. You need to see your doctor and immediately start Valtrex one gram twice a day for 14 days. Start local wound care with an antibiotic oint and Zovirax ointment as well.

Just because you never had herpes before does not mean you cannot have it after an injection. Most patients have subclinical herpes (it never blisters). However, when skin is stressed by an injection, the herpes becomes activated and then blisters can show up. If you are not careful in aggressively treating this condition, it can cause potentially permanent scarring.

Regards

This answer is not intended as and does not substitute for medical advice. The information presented in this posting is for patients’ education only. As always, I encourage you to see your personal physician for further evaluation of your individual case. 

Bedminster Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Lip filler

+1

See your injector immediately if the injector is not a BOARD CERTIFIED PLASTIC SURGEON OR DERMATOLOGIST. See one immediately.

Baltimore Plastic Surgeon

Blisters after Juvederm

+1

Yes, I agree that this is actually not Herpes, but, necrosis (tissue that is dying). If a filler is injected into an artery, it can impair blood flow to the tissue that it supplies. Impaired blood flow = less oxygen to the tissue. This is not a common reaction. If it is noticed at the time of injection, topical nitroglycerin ointment can be applied. Heating pads will also help. Each of these causes the blood vessels to dilate, thus increasing blood flow (oxygen) to the tissue.

You do need to see your doctor ASAP to limit the amount of tissue damage and possible secondary infection in that area. Hope this helps.

Beverly Hills Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.